Can occasional use of Naprosyn cause a raise in lithium levels enough to cause lithium toxicity?
I experienced lithium toxicity after 3 years of use. The cause of the toxicity was never determined. Levels were done regularly with no abnormal results. About 9 months before the toxicity, I was experiencing whole body twitches. My lithium levels were normal. I was sent to a neurologist, and he could not find anything to cause the problems.
I have used Naprosyn from time to time. The toxic episode has wiped out some of my memory of the time proceeding and after, so I can't remember exactly how many, if any, I used on a weekly basis. I do know I would not use more than 3 tablets a week because I had a gastric bypass, and I have to use Prilosec before taking Naprosyn. The episode occurred in August. Maybe the cause was dehydration, despite of drinking several glasses of water and other liquids a day. I think I had a level done a month before with normal results, but again I don't remember. I guess I will never know the cause. I changed to Depakote after the episode. It was a horrendous experience and it took me 7 months to recover and return to work.
Thank you for the information you share with this board. It is great to have professional input.View Thread